Alert archive / California / Winter Weather Advisories in 2015

Winter Weather Advisory 3, NWS Eureka, CA

November 9, 2015

NWS Eureka, CA issued this winter weather advisory at Nov 9, 2015, 3:46 AM PST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Nov 9, 2015, 3:46 AM PST (11:46 UTC)
Expired
Nov 9, 2015, 6:18 PM PST
In force
15 hr
Issued by
NWS Eureka, CA

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this winter weather advisory went out at Nov 8, 4:03 PM PST, 11 hours 43 minutes earlier.

Area forecast discussion, Nov 8, 4:03 PM PST, 11 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
403 PM PST SUN NOV 8 2015

.SYNOPSIS...SCATTERED TO NUMEROUS SHOWERS ARE EXPECTED TONIGHT AND
MONDAY AS AN UPPER TROUGH MOVES ACROSS THE AREA. A FEW
THUNDERSTORMS ARE POSSIBLE ALONG THE REDWOOD COAST TONIGHT AND
OVER THE INTERIOR ON MONDAY. SNOW LEVELS WILL FALL THROUGH LATE
TONIGHT.

&&

.DISCUSSION...PRECIPITATION HAS BECOME MORE SHOWERY THRU THE DAY
AS THE UPPER TROF CONTINUES TO SHIFT E TOWARD THE PACIFIC COAST.
SNOW LEVELS WILL BE IN THE DECLINE OVERNIGHT...WITH LEVELS
DROPPING TO AROUND 3500 FT BY MORNING. SNOWFALL AMOUNTS AT HIGHER
ELEVATIONS WILL TOTAL 1 TO 3 INCHES WITH A FEW HIGHER RIDGES
RECEIVING AS MUCH AS 4 OR 5 INCHES. MORE DYNAMIC ENERGY WILL BE
APPROACHING THE COAST OVERNIGHT AND MON MORNING...AND SHOWERS
SHOULD INCREASE IN COVERAGE AND INTENSITY. LATEST MODEL GUIDANCE
SUGGESTS THAT BEST FORCING FOR PRECIP WILL BE OVER THE S HALF OF
THE COUNTY WARNING AREA...SO HAVE ADJUSTED POPS UPWARDS IN THAT
AREA. WITH SOME INSTABILITY AND DYNAMIC FORCING...ISOLATED TSTMS
REMAIN POSSIBLE THRU MON. THE BEST CHANCES WILL BE OVER THE
COASTAL WATERS TONIGHT...WITH A RUMBLE OR TWO POSSIBLE ALONG THE
REDWOOD COAST. ISOLATED STORMS WILL BE POSSIBLE OVER THE MAINLAND
ON MON AS DAYTIME HEATING INCREASES INSTABILITY AS TROF MOVES
OVERHEAD. SMALL HAIL IS ALSO POSSIBLE TONIGHT AND MON AS 500 MB
TEMPERATURES DROP TO NEAR -30C. WHILE COLDER TEMPERATURES ALOFT
WILL BE OVER THE N 1/2 OF THE AREA...DYNAMIC FORCING AND MARGINAL
500 MB TEMPS SHOULD LEAD TO SOME SMALL HAIL IN HEAVIER SHOWERS OR
STORMS OVER THE S AS WELL.

AFTER THE PRECIP WINDS DOWN LATE MON...THE FOCUS WILL SHIFT TO
OVERNIGHT LOWS AND THE POTENTIAL OF FROST OR FREEZING
TEMPERATURES. HEADLINES WILL LIKELY BE NEEDED FOR MON NIGHT FOR
AREAS AWAY FROM THE IMMEDIATE COAST WHERE THE GROWING SEASON HAS
NOT ENDED. /SEC

&&

.AVIATION...VFR TO IFR CONDITIONS AND LIGHT TO MODERATE WINDS
WILL CONTINUE AT KCEC AND KACV THROUGH THIS EVENING. THE LOWER
CONDITIONS WILL BE DUE TO REDUCED CEILINGS AND/OR VISIBILITIES AS
SHOWERS MOVE ACROSS THE AREA AT TIMES. VFR CONDITIONS AND LIGHT
WINDS WILL PREVAIL AT KCEC ON MONDAY. VFR CONDITIONS AND LIGHT
WINDS WILL PREVAIL AT KACV LATE TONIGHT AND MONDAY. VFR TO MVFR
CONDITIONS AND LIGHT WINDS TO CALM CONDITIONS WILL CONTINUE AT
KUKI THROUGH MONDAY MORNING. LOWER CONDITIONS WILL BE DUE TO
INCREASED CLOUDINESS REDUCING CEILINGS AS ISOLATED SHOWERS MOVE
ACROSS THE AREA.

&&

.MARINE...SEAS WILL PEAK TODAY AND MONDAY IN THE WAKE OF A WEAK
COLD FRONT WHICH MOVED THROUGH THE WATERS LAST NIGHT. SEAS WILL
SUBSIDE SLIGHTLY TUESDAY AS THE PRESSURE GRADIENT RELAXES IN
ADVANCE OF AN APPROACHING DISSIPATING COLD FRONT. WINDS AND SEAS
WILL INCREASE WEDNESDAY AND THURSDAY IN THE WAKE OF THE
DISSIPATING COLD FRONT. SMALL CRAFT ADVISORIES CONTINUE IN EFFECT
ACROSS ALL THE WATERS THROUGH TUESDAY MORNING DUE TO ELEVATED
SEAS.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
     SMALL CRAFT ADVISORY UNTIL 9 AM TUE FOR PZZ450-455-470-475.

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Nov 8, 3:58 AM PST, 23 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
358 AM PST SUN NOV 8 2015

CAZ001-002-091200-
REDWOOD COAST-MENDOCINO COAST-
358 AM PST SUN NOV 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS AND SMALL HAIL OVERNIGHT
TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS AND SMALL HAIL MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-004-076-091200-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
358 AM PST SUN NOV 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

SNOW LEVELS WILL GRADUALLY LOWER THROUGH THE DAY AND OVERNIGHT ACROSS
NORTHWEST CALIFORNIA...REACHING APPROXIMATELY 3500 FEET BY LATE
TONIGHT. SNOW WILL LIKELY BEGIN ACCUMULATING ACROSS HIGHER PEAKS
TODAY AND MAY DESCEND TO NEAR HIGH PASS LEVELS BEFORE
PRECIPITATION DIMINISHES TONIGHT. LITTLE ACCUMULATION IS EXPECTED
AT PASS LEVELS TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ADDITIONAL SCATTERED TO NUMEROUS SHOWERS ARE EXPECTED TO DEVELOP
MONDAY AFTERNOON...WITH SNOW LEVELS REMAINING AROUND 3000 TO 4000
FEET. TOTAL SNOW ACCUMULATIONS BETWEEN SUNDAY AND MONDAY MAY REACH
2 TO 5 INCHES ON HIGH PEAKS AND RIDGES ABOVE 4500 FEET...WITH A
DUSTING POSSIBLE AT LOWER ELEVATIONS AND HIGH PASSES. SMALL HAIL
WILL ALSO BE POSSIBLE.

ADDITIONALLY...THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MONDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Nov 9, 1:31 AM PST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
131 AM PST MON NOV 9 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 AM     HAIL             4 S FT DICK             41.81N 124.16W
11/09/2015  E0.25 INCH       DEL NORTE          CA   PUBLIC

            SPORADIC HAIL MIXED WITH RAIN. REPORT FROM
            SOCIAL MEDIA, TIME AND LOCATION APPROXIMATE.
            LITTLE TO NO HAIL ACCUMULATION.

&&

MKK

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 9, 3:53 AM PSTFreeze WarningEKA29 hr
Nov 9, 3:58 PM PSTFrost AdvisoryEKA17 hr

Nearby

Winter Weather Advisories in California, 2015Every winter weather advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.